Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 17, 2008, 8:27 PM CST for McLean County, Tazewell County, Woodford County, Illinois. It took effect at Feb 18, 2008, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 8:27 PM CST (02:27 UTC)
- In effect from
- Feb 18, 2008, 3:00 AM CST
- Expired
- Feb 18, 2008, 3:06 PM CST
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Moderate
Counties McLean County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mackinaw River near Congerville (CNGI2). The gauge peaked at 13.90 ft at Feb 18, 2008, 5:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 180227
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CST SUN FEB 17 2008
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
.HEAVY RAINS OCCURRED ALONG THE MACKINAW RIVER BASIN OVER THE
PAST 24 HOURS WHICH WILL BRING THE RIVER TO JUST ABOVE FLOOD
STAGE AT CONGERVILLE MONDAY.
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
ILC113-179-203-181627-
/O.NEW.KILX.FL.W.0034.080218T0900Z-080219T0000Z/
/CNGI2.2.ER.080218T0900Z.080218T1200Z.080218T1800Z.NO/
827 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 745 PM SUNDAY THE STAGE WAS 12.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND
CONTINUE TO RISE TO NEAR 13.2 FEET BY TOMORROW MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
MACKINAW RIVER
CONGERVILLE 13 12.1 SUN 8 PM 13.2 10.9 8.4
$$
SMITH2 follow-up statements
000
WGUS83 KILX 181516
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CST MON FEB 18 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-190400-
/O.EXT.KILX.FL.W.0034.000000T0000Z-080219T0400Z/
/CNGI2.2.ER.080218T0635Z.080218T1100Z.080218T2200Z.NO/
916 AM CST MON FEB 18 2008
...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING
CONTINUES FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 AM MONDAY THE STAGE WAS 13.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNSET TODAY.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
MACKINAW RIVER
CONGERVILLE 13 13.5 MON 9 AM 11.5 9.0 7.2
$$
KH000
WGUS83 KILX 182106
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CST MON FEB 18 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND
WOODFORD COUNTIES
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR
LATER STATEMENTS AND FORECASTS.
ILC113-179-203-182136-
/O.CAN.KILX.FL.W.0034.000000T0000Z-080219T0400Z/
/CNGI2.2.ER.080218T0635Z.080218T1100Z.080218T1933Z.NO/
306 PM CST MON FEB 18 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 245 PM MONDAY THE STAGE WAS 12.8 FEET.
* FELL BELOW FLOOD STAGE AT 2 PM MONDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TOMORROW
MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
MACKINAW RIVER
CONGERVILLE 13 12.8 MON 3 PM 11.5 9.0
$$
KHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 5:35 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 17, 5:35 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 535 PM CST SUN FEB 17 2008 .DISCUSSION... ISSUED 300 PM CST SUN FEB 17 2008 SHORT TERM...TONIGHT THROUGH WEDNESDAY... MIDWEST SHORTWAVE HAS TAKEN ON A NEGATIVE TILT AND IS NOW ACCELERATING RAPIDLY INTO THE GREAT LAKES. SURFACE LOW IS MOVING ACROSS LAKE MICHIGAN AND PACIFIC FRONT/DRY LINE IS JUST ABOUT EAST OF THE AREA. CANADIAN AIR IS NOW WRAPPING INTO CENTRAL ILLINOIS... AND THIS WILL CHANGE ANY LINGERING SHOWERS INTO LIGHT SNOW EARLY THIS EVENING. STRONG SUBSIDENCE ON THE BACKSIDE OF THE LOW ALONG WITH THE CONTINUED TIGHT PRESSURE GRADIENT WILL KEEP WINDS UP INTO THE EVENING HOURS...SO WILL EXTEND THE WIND ADVISORY FOR EASTERN ILLINOIS UNTIL 9PM. HEAVY SNOW BAND WITHIN THE TROWAL/DEFORMATION ZONE EXTENDS FROM EASTERN IOWA INTO SOUTHERN WISCONSIN...AND WILL REMAIN TO OUR NORTH AND NORTHWEST TONIGHT. EXTENSIVE AREA OF WRAP-AROUND LOW CLOUDS/LIGHT SNOW EXTENDS SOUTH FROM THE HEAVY SNOW BAND INTO CENTRAL MISSOURI. SO EXPECT LIGHT SNOW TO CONTINUE OFF AND ON THROUGH MUCH OF THE NIGHT WITH LITTLE OR NO ACCUMULATION. WATER VAPOR SATELLITE IMAGERY SHOWS SHORTWAVE ENERGY ON THE BACKSIDE OF THE UPPER TROUGH MOVING SOUTHWARD INTO NORTH DAKOTA...WHICH WILL KEEP SCATTERED FLURRIES GOING INTO MONDAY AS WELL. AN ALBERTA CLIPPER WILL MOVE SOUTHEAST THROUGH THE NORTHERN PLAINS ON TUESDAY AND PASS THROUGH NORTHERN ILLINOIS/SOUTHERN WISCONSIN TUESDAY NIGHT. THE NAM/GFS MODELS ARE PAINTING A LITTLE QPF WITH THIS FEATURE TUESDAY NIGHT...BUT THE BETTER CHANCE OF ACCUMULATING SNOW WILL BE TO OUR NORTH CLOSER TO THE UPPER VORT MAX. WILL THEREFORE KEEP POPS LOW TUESDAY NIGHT FOR NOW. A REINFORCING SURGE OF CANADIAN AIR WILL ACCOMPANY THE CLIPPER AND KEEP MAXES ON WEDNESDAY IN THE TEENS ACROSS THE NORTH AND AROUND 30 SOUTHEAST. LONG TERM...THURSDAY THROUGH SUNDAY... LONGER RANGE MODELS HAVE BEEN STRUGGLING WITH HOW FAR SOUTH TO PUSH THE COLD FRONT ONCE IT MOVES PAST ILLINOIS WEDNESDAY NIGHT. CONSIDERING THE STRENGTH OF THE SURFACE HIGH THAT WILL COME SOUTH BEHIND THE FRONT...EXPECT THE SLOWING BAROCLINIC ZONE TO BE FAR ENOUGH SOUTH OF THE AREA TO MITIGATE ANY MENTIONABLE POPS THIS FAR NORTH. THE 12Z RUNS OF THE GFS AND ECMWF MODELS AGREE WITH THIS. BY THURSDAY NIGHT/FRIDAY...THE NEXT UPPER WAVE WILL BE CROSSING THE ROCKIES AND MOVING INTO THE PLAINS. THIS WILL SLOWLY ERODE THE COLD AIR DOME FROM WEST TO EAST AND RESULT IN PRECIPITATION MAKING ITS WAY SLOWLY NORTHWARD FRIDAY THROUGH SUNDAY. THE GFS AND ECMWF MODELS ARE STILL HAVING DIFFICULTY WITH THE DETAILS...BUT THE OVERALL PATTERN WILL FAVOR AN INCREASE IN THE CHANGES FOR RAIN AND/OR SNOW FOR LATE IN THE WEEK. && .AVIATION... ISSUED 530 PM CST SUN FEB 17 2008 MVFR CIGS TO PREVAIL THRU MOST OF THIS FCST PERIOD WITH OCCASIONAL SNOW SHOWERS AS THE DEEP STORM SYSTEM MOVES AWAY FROM THE MIDWEST. BROAD CYCLONIC FLOW WILL CONTINUE BRINGING GUSTY WINDS TO THE AREA THRU THE NIGHT...BUT NOT NEARLY AS STRONG AS THE WINDS THIS AFTN IN THE WARM SECTOR AND AHEAD OF THE SCATTERED CONVECTION. AS FAR AS PRECIP IS CONCERNED...RADAR MOSAIC SHOWING SOME WDLY SCATTERED FLURRIES OR SNOW SHOWERS TO OUR WEST...AND A FEW OF THOSE SHOULD MAKE IT ACRS THE TAF SITES THIS EVENING AND AGAIN OVERNIGHT...BUT COVERAGE LOOKS TO BE SPOTTY AT BEST. SFC WINDS...CURRENTLY OUT OF THE WEST AND NORTHWEST AT 20 TO 30 KTS WITH OCCASIONAL HIGHER GUSTS SHOULD CONTINUE FROM A WESTERLY DIRECTION THRU THE PERIOD. SPEEDS WL COME DOWN SOME OVERNIGHT...GENERALLY AVERAGING FROM 15 TO 25 KTS LATER THIS EVENING THRU MONDAY. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ILZ044>046-054>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Feb 17, 2:56 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 256 PM CST SUN FEB 17 2008 ILZ027>031-036>038-040>043-047>053-181200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 256 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG WINTER STORM IN SOUTHEAST WISCONSIN WILL DEPART NORTHEAST TOWARD QUEBEC BY SUNRISE MONDAY. THIS STORM WILL PRODUCE STRONG WEST WIND GUSTS OF 25 TO 45 MPH UNTIL MID EVENING. LIGHT RAIN SHOWERS WILL CHANGE TO LIGHT SNOW SHOWERS FROM WEST TO EAST DURING MID AND LATE AFTERNOON. SNOWFALL TOTALS MAY REACH 1 TO 2 INCHES NEAR GALESBURG...WITH UP TO 1 INCH OF SNOW EXTENDING SOUTHEAST TO THE ILLINOIS RIVER VALLEY. AREAS EAST OF THE ILLINOIS RIVER WILL MOST LIKELY SEE TRACE AMOUNTS UP TO A HALF INCH OF SNOW BY THE TIME THE SNOW DIMINISHES TO FLURRIES LATER TONIGHT. THE ILLINOIS AND SPOON RIVERS WILL BE IN FLOOD THROUGH TONIGHT. MONITOR RIVER WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL LIGHT SNOWS ON MONDAY MAY ACCUMULATE UP TO A HALF INCH OF SNOW...MAINLY FROM I-74 NORTHEAST. FLOODING WILL PERSIST ALONG THE ILLINOIS AND SPOON RIVER OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-181200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 256 PM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG WINTER STORM OVER SOUTHEAST WISCONSIN WILL DEPART NORTHEAST TOWARD QUEBEC BY SUNRISE MONDAY. THIS WILL GENERATE STRONG WEST TO SOUTHWEST WIND GUSTS OF 35 TO 55 MPH UNTIL MID EVENING. RAIN SHOWERS WILL CHANGE TO LIGHT SNOW SHOWERS FROM WEST TO EAST ACROSS EASTERN ILLINOIS EARLY THIS EVENING WITH UP TO A HALF INCH ACCUMULATING TONIGHT...MAINLY FROM CHAMPAIGN NORTH. THE WABASH RIVER WILL REMAIN IN FLOOD THROUGH TONIGHT. MONITOR RIVER WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL LIGHT SNOWS ON MONDAY MAY ACCUMULATE UP TO A HALF INCH OF SNOW...MAINLY FROM CHAMPAIGN NORTHEAST. FLOODING WILL PERSIST ALONG THE WABASH RIVER OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL
In the hours before
Local storm report, Feb 17, 3:49 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG 1 NW FARMER CITY 40.25N 88.65W
02/17/2008 DE WITT IL EMERGENCY MNGR
DAMAGE TO STORAGE SHED. DEBRIS BLOWN ACROSS US HIGHWAY
150.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:16 PM CST | River Flood Warning | ILX | Clay, Richland | 4 days |
| Feb 17, 8:20 PM CST | River Flood Warning | ILX | Piatt | 39 hr |
| Feb 17, 8:20 PM CST | River Flood Warning | ILX | Cass, Mason | 39 hr |
| Feb 17, 8:34 PM CST | River Flood Warning | ILX | Lawrence | 61 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.